i suffer from depression, and im used to it. my husband also suffers from it. but there are things about him that are soo different. like i totally understand the lack of desire to do anything.. i get that part, and iv tried telling him, its not easy sometimes, but sometimes you just have to force yourself to get up, and to get out and enjoy the outdoors or sunshine, because it can make you feel better. well he explains to me that he has "no drive to do anything" well i took a medication that i think i actually understand where he was coming from... it was way worse than what i had ever dealt with, and i had severe things going on ie; i was so bad at one point i was so tired, and didnt even want to take care of my child, all i wanted to do was sleep. but this is way diff. this, is like this.. : i was on these meds. and i had plans to go take care of things, i was even kind of looking forward to doing them. but when the time came... i was just sitting there.. i wanted to do something and was trying to talk myself into getting started, but it was almost more like i was being controlled to jot do anything... i sat there ALL day and didnt do anything i wanted to... iv never felt this way before butbmine ws drug induced... his is natural... any insight or suggestions for any of this ? he has taken a few diff meds. and he said thwy did make him feel better, some even way better but did not change his ability to drive himself to.do something... i can not articulate enough.. how this feeling is.. its not laziness, or just depression its way deeper or harsher than that feeling.. anyhow. he tried meds. and then he lost all sex drive and ability, so he wont take them cause that causes a problem of feeling inadequate... so its been a horrible cycle.. does anyone else deal with these extreme feelings of lack of ability to even make yourself move ? any suggestions or personal accomplishments ? thank you
Anyone else deal with this personally ?
- 20 Aug 2012 by ChickenHawk79
- 22 August 2012
What you describe is definitely a symptom of depression. Unfortunately, lack of sex drive is a common side effect of most antidepressants. The one antidepressant that seems to be less likley to cause this problem is Wellbutrin. Has he ever tried it? Having a good doctor that he can have an honest discussion with concerning these problems would probably be very helpful. There are other medications he could try which may help the problem, but of course they require a doctor's prescription.
Hello ChickenHawk. Just to add my thought to your question. Remeron does fairly well in regards to libido. Its (my own opinion) a more powerfull drug, but is limited to its use in combination forms with other drugs, whereas although thier are red flags to using Wellbutrin in a combination form, the general side effects are much, less than Remeron would be. Regards, pledge
Just a thought, but your husband might want to ask his doctor to check his testosterone levels. My hubby started getting really depressed, didn't want to even go to work, let alone get out of bed. The doctor was really insightful, and checked his testosterone. It was bottomed out. This is a new epidemic among men, and it is not regularly checked by doctors. Very few are recognizing the symptoms, instead chalking it up to depression. He now puts testosterone gel on everyday, a pain, but his life is turned around!! He is no longer depressed, has libido, and jumps out of bed every morning, like he used to do. It all had to do with his testosterone, and nothing to do with depression. They don't know what causes it, but it is in epidemic proportions now. I hope that this information is helpful to you, and him, and that he asks for the blood test.
Best of luck to you!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Nov 2016 • 5 answers
Updated 24 Jul 2010 • 7 answers
Updated 14 Dec 2017 • 2 answers
Updated 4 Apr 2013 • 1 answer
Updated 17 Apr 2014 • 2 answers